AF Association
13,625 members16,502 posts

Xarelto Rivaroxaban

Hello All,

Just had my blood test results back from the GP ahead of my 2nd ablation and have been told to return next week as I have an abnormal result in respect of Hemoglobin levels!

My last blood test carried out about 7 months ago was fine.

I have been taking Rivaroxaban for a year or so and after doing some reading on the internet I have discovered that there appears to be a link between this drug and decreased hemoglobin levels.

There are a numerous sites in the US offering legal advice to patients so they can pursue compensation.

Following an ablation for AF earlier this year I developed Tachycardia. I am now questioning whether the low hemoglobin has contributed to this? My theory being that because not enough oxygen is being carried by the hemoglobin in the blood the brain is telling the heart to beat faster to deliver more oxygen?

Does anyone else had any knowledge of this?

4 Replies
oldestnewest

Not being in the US I don’t have to take any notice of those class action ads, thankfully!

I have low normal haemoglobin and I’m not on Rivaroaxiban - it can also be caused by nutritional deficiencies but I note it has been linked to low haemoglobin levels. But linked to doesn’t mean caused by.

If you have anemia it is easily treated - Vit C and Iron supplements - or iron injections, which I have had when I was pregnant or you could just eat plenty of liver.

What is your concern?

It is important to be anti-coagulated if you have AF so if you have concerned it is the drug that caused it you can ask to be switched to another anti-coagulant

2 likes
Reply

Thanks for your reply.

My concern is that the Rivaroxaban might be causing my low haemoglobin levels which in turn isn’t helping my already elevated heart rate.

As previously stated I have had plenty of blood tests in the past so this is a recent development. The food I eat and drink hasn’t changed either so can’t be attributed to nutritional deficiencies.

Anyway I will ask my GP if I can switch anti-coagulant to see if that makes any difference.

Reply

Low iron stores can, I understand , contribute to tachycardia. However as CD has stated this is normally easily remedied by a course of iron supplements. No doubt your GP will be advising you accordingly.

2 likes
Reply

Usually the anaemia is an iron deficiency one, but you will need further tests to clarify.

As far as the xeralto class action, so far there has only been one successful claimant out of some twenty thousand, but the lawyers in USA are trying hard for money.

How severe is the anaemia?

If mild (Hb >10) then it is unlikely to affect your heart rate

2 likes
Reply

You may also like...